Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 5, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 12, 2008, 12:16 PM CDT for 9 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado. It took effect at Mar 12, 2008, 1:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2008, 12:16 PM CDT (17:16 UTC)
- In effect from
- Mar 12, 2008, 1:00 PM CDT
- Expired
- Mar 12, 2008, 3:44 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 74 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1968 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 121716 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1116 AM MDT WED MAR 12 2008 COZ090-KSZ001>004-013>016-029-NEZ079>081-122200- /O.NEW.KGLD.WI.Y.0005.080312T1800Z-080312T2200Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... QUINTER...BENKELMAN...TRENTON...MCCOOK 1116 AM MDT WED MAR 12 2008 /1216 PM CDT WED MAR 12 2008/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT /5 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT /5 PM CDT/ THIS AFTERNOON. NORTHWEST WINDS HAVE INCREASED TO 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH. THESE WINDS WILL GRADUALLY BEGIN TO DECREASE THIS AFTERNOON. THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST ACROSS THE AREA...PARTICULARLY NEAR OPEN FIELDS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
1 follow-up statement
000 WWUS73 KGLD 122044 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 244 PM MDT WED MAR 12 2008 COZ090-KSZ001>004-013>016-029-NEZ079>081-122145- /O.CAN.KGLD.WI.Y.0005.000000T0000Z-080312T2200Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... QUINTER...BENKELMAN...TRENTON...MCCOOK 244 PM MDT WED MAR 12 2008 /344 PM CDT WED MAR 12 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS SPEEDS HAVE DECREASED TO BELOW ADVISORY CRITERIA ACROSS THE TRI STATE REGION. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. $$ BLM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 12, 11:51 AM CDT, 25 minutes earlier.
Area forecast discussion, Mar 12, 11:51 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1051 AM MDT WED MAR 12 2008
.SYNOPSIS...
250 AM MDT
FORECAST CONCERNS ARE ON TEMPERATURES AND WINDS TODAY
FOLLOWED BY SLOWLY INCREASING CHANCES OF PRECIPITATION AND COOLER
TEMPERATURES THROUGH THE REST OF THE WORK WEEK. THE WEEKEND
REMAINS RATHER INTERESTING IN REGARDS TO THE EVOLUTION OF A LOW
PRESSURE AREA WHOSE PATH REMAINS IN QUESTION FOR EARLY NEXT WEEK.
THE EXACT TRACK AND INTENSITY OF THIS LOW WILL DICTATE
PRECIPITATION AMOUNTS/PRECIPITATION TYPE AND HOW MUCH WIND AS WELL
AS COLD AIR COME WITH IT.
&&
.SHORT TERM (TODAY-FRIDAY NIGHT)...
250 AM MDT
A WEAK UPPER LEVEL TROUGH AND ITS ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA TODAY BRINGING SLIGHTLY COOLER TEMPERATURES AND
GUSTY NORTHWEST WINDS IN THE AFTERNOON. HIGH TEMPERATURES WILL
REMAIN SOME 15 DEGREES ABOVE NORMAL WITH READINGS IN THE LOW TO
MID 60S...EXCEPT SOME UPPER 60S ACROSS THE EAST/SOUTHEAST. SOME
MID AND HIGH LEVEL MOISTURE MOVE INTO THE WEST/NORTHWEST 1/3 OR SO
OF THE AREA LATE IN THE DAY. MID LEVEL LAPSE RATES STEEPEN WITH
THE MOISTURE AND THERE IS SOME JET DIVERGENCE...MAINLY OVER FAR
EASTERN COLORADO. WILL MAINTAIN SILENT POPS GIVEN THE HEIGHT OF
THE EXPECTED CLOUD BASES. THE MAIN BATCH OF MOISTURE ASSOCIATED
WITH A VORT MAX WILL MOVE ACROSS THE AREA TONIGHT...NEARLY
EXITING THE FAR EASTERN FORECAST AREA BY 12Z THURSDAY. WILL
MAINTAIN SLIGHT CHANCE POPS.
WILL SEE A BRIEF LULL IN ACTIVITY THURSDAY AFTERNOON AS WEDNESDAY
NIGHTS SYSTEM MOVES EAST AND THE NEXT SYSTEM MOVES IN LATE IN THE
DAY...MAINLY IMPACTING THOSE IN FAR EASTERN COLORADO. LOW LEVEL
MOISTURE IS AGAIN IN QUESTION WITH THE GFS MORE MOIST AND THE
NGM/NAM/SREF DRIER. MID LEVEL LAPSE RATES AGAIN STEEPEN BUT RIGHT
NOW FEEL MORE COMFORTABLE KEEPING SILENT POPS GOING BUT ITS WORTH
WATCHING. AFTERNOON TEMPERATURES CONTINUE TO COOL ANOTHER FEW
DEGREES WITH READINGS GENERALLY IN THE MID 50S TO LOW 60S. STILL
HAVING ISSUES WITH HANDLING OF LOW LEVEL MOISTURE THURSDAY NIGHT
AS A DISTURBANCE WITHIN WEST TO NORTHWEST FLOW ALOFT MOVES INTO
CENTRAL COLORADO AND EASTERN WYOMING. INCREASING JET DIVERGENCE
ON TOP OF SUFFICIENT MOISTURE SHOULD BE ENOUGH TO KEEP SOME SLIGHT
CHANCE TO LOW CHANCE POPS GOING...BEST CHANCE ACROSS THE NORTH.
FRIDAY LOOKS TO BE RATHER ACTIVE WHEN COMPARED TO THE LAST FEW
DAYS AS THE UPPER LOW WITHIN THE NORTHWEST FLOW ALOFT MOVES ACROSS
THE AREA. NORTH WINDS WILL INCREASE THROUGH THE DAY AND
TEMPERATURES WILL FALL INTO THE 40S FOR HIGHS. NOT A LOT OF CHANGE
IN THE WX/POP GRIDS OTHER THAN TO EMPHASIZE HIGHER CHANCE OF
PRECIP ACROSS THE NORTH WITH SLIGHT CHANCE ACROSS THE SOUTH.
DISAGREEMENTS IN THE EXACT HANDLING OF THE TROUGH AND LOW LEVEL
MOISTURE WILL NEED TO BE WORKED OUT BEFORE CONFIDENCE IN ANY ONE
SOLUTION CHANGES THE POP/WX GRIDS. PRECIP COMES TO AN END EARLY
FRIDAY NIGHT FROM WEST TO EAST.
.LONG TERM (SATURDAY-TUESDAY)...
250 AM MDT
SATURDAY...FOCUS NOW TURNS TO A DIGGING UPPER LOW PRESSURE CENTER
WHO BY 12Z SUNDAY IS EXPECTED TO BE IN SOUTHERN CALIFORNIA. THE
COOLER HIGH PRESSURE TO OUR EAST WILL SLOWLY LOSE ITS GRIP AS
WARMER AIR GETS PUMPED INTO THE AREA AHEAD OF THE TROUGH.
850 TEMPERATURES PER GFS/ECMWF SUPPORT LOW TO MID 40S ACROSS THE
EAST...50 ACROSS THE WEST. NO CHANGES TO WX/POP GRIDS AT THIS
TIME.
SUNDAY...UPPER LOW CONTINUES TO SPIN ACROSS SOUTHEAST
CALIFORNIA...DRIFTING SLOWLY EAST. 850 TEMPERATURES CONTINUE TO
WARM WITH READINGS IN THE 50S EXPECTED. SOUTHEAST WINDS WILL
CONTINUE TO INCREASE AS WELL AS PRESSURE GRADIENT TIGHTENS UP. NO
CHANGES TO WX/POP GRIDS AT THIS TIME.
MONDAY THROUGH TUESDAY...NO CHANGES MADE AT THIS TIME. LATEST
ECMWF/GFS/CANADIAN MODELS SUGGEST THAT BY 00Z TUESDAY THE UPPER
LOW OR A PIECE OF IT WILL EJECT NORTHEAST INTO OUR AREA WITH SOME
RESIDUAL ENERGY FURTHER SOUTH...ALL WITHIN A LARGE MEAN UPPER
TROUGH. PRECIPITATION CHANCES LOOK BEST ACROSS THE WESTERN AND/OR
NORTHWESTERN PORTION OF THE AREA. PRECIP TYPE DEPENDS ON WHAT
MODEL YOU BELIEVE. THE GFS WOULD SUGGEST SNOW IN THIS AREA WHILE
THE ECMWF IS MUCH WARMER AND WOULD SUPPORT RAIN. GIVEN THE TIME OF
YEAR I WOULD TEND TO BELIEVE THE GFS WITH SNOW. SOMEONE IS GONNA
GET SOME RATHER APPRECIABLE SNOW...EXACTLY WHERE IS THE QUESTION.
FOR TUESDAY GENERAL IDEA IS FOR THE STORM SYSTEM TO MOVE EAST OF
US WITH RETURN FLOW AND WARMER AIR COMING UP THE BACKSIDE INTO
PARTS OF EASTERN COLORADO. DEFINITELY A TIME PERIOD TO WATCH OVER
THE NEXT SEVERAL DAYS.
DDT
&&
.AVIATION...
1100 AM MDT
FOR THE 18Z TAFS. WITH ONLY FEW TO SCT CIRRUS EXPECTED THROUGH 03Z
VFR CONDITIONS WILL PERSIST. TOWARDS 06Z...MID LEVEL CLOUDS AT 8K TO
10K FT AGL WILL ADVECT OVER THE REGION...THOUGH VFR CONDITIONS
SHOULD CONTINUE. BREEZY NORTHWEST WINDS WILL DIMINISH SHORTLY BEFORE
00Z AS THE PRESSURE GRADIENT DECREASES AND WE LOSE DIURNAL MIXING.
24
&&
.FIRE WEATHER...
1048 AM MDT WED MAR 12 2008
...RED FLAG WARNING IN EFFECT UNTIL 4 PM MDT /5 PM CDT/ THIS
AFTERNOON...
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 4 PM MDT /5 PM CDT/ THIS
AFTERNOON.
RELATIVE HUMIDITIES FALLING TO 15 PERCENT AND NORTHWEST OF 15 TO
25 MPH WITH GUSTS UP TO 35 MPH WILL COMBINE TO CREATE CRITICAL FIRE
DANGER ACROSS MOST OF THE TRI STATE REGION TODAY. WINDS ARE EXPECTED
TO DIMINISH TO BELOW WARNING CRITERIA THIS AFTERNOON.
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
BLM
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING UNTIL 4 PM MDT /5 PM CDT/ THIS AFTERNOON FOR
KSZ001>004-013>016-027>029-041-042.
NE...RED FLAG WARNING UNTIL 4 PM MDT /5 PM CDT/ THIS AFTERNOON FOR
NEZ079>081.
CO...RED FLAG WARNING UNTIL 4 PM MDT THIS AFTERNOON FOR COZ252>254.
&&
WFO GOODLANDHazardous weather outlook, Mar 12, 11:43 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1043 AM MDT WED MAR 12 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1043 AM MDT WED MAR 12 2008 /1143 AM CDT WED MAR 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL 4PM MDT / 5PM CDT. RELATIVE HUMIDITIES HAVE DROPPED TO OR NEAR 15 PERCENT AND HAVE COMBINED WITH NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH HAVE CREATED CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA AND WILL REMAIN THROUGH THIS AFTERNOON. FIRES COULD START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG AND ACTIVE STORM SYSTEM IS EXPECTED TO MOVE OVER THE CENTRAL PLAIN EARLY NEXT WEEK PRODUCING A SWATH OF PRECIPITATION...SOME OF IT HEAVY AND IN THE FORM OF SNOW ALONG WITH STRONG NORTH WINDS. THE EXACT TRACK HOWEVER REMAINS IN QUESTION AND WILL BE RESOLVED OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BLM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 11:35 AM CDT | Red Flag Warning | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 5 hr |
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Nebraska, 2008Wind Advisories in Colorado, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.